question-icon

What Causes Body Tremors While On Gabapentin?

default
Posted on Fri, 10 Nov 2017
Question: I have been taking gaberpintin(2400 mg per day) for at least 8yrs and I have been experencing tremores for 6 years.Could this be Parkinson?If I go off it slowly?Will the tremors stop? THANKS xxxxxxxxxxx XXXXXXX

doctor
Answered by Dr. Neeraj Kumar (6 minutes later)
Brief Answer:
Get evaluated by a neurologist

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Tremors at this age can be due to essential tremor, Parkinson disease or drug induced.
Examination by a neurologist is advisable.
Presence of only tremors without any slowness of activities, falls, gait abnormalities maybe essential tremor.
Decreasing Gabapentin may have some effects on tremor if it is drug induced.
Hope you found the answer helpful.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Body Tremors While On Gabapentin?

Brief Answer: Get evaluated by a neurologist Detailed Answer: Hello, I have gone through your question and understand your concern. Tremors at this age can be due to essential tremor, Parkinson disease or drug induced. Examination by a neurologist is advisable. Presence of only tremors without any slowness of activities, falls, gait abnormalities maybe essential tremor. Decreasing Gabapentin may have some effects on tremor if it is drug induced. Hope you found the answer helpful. Regards Dr N Kumar Neurologist